Alert archive / California / High Wind Warnings in 2022
High Wind Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Feb 21, 2022, 9:55 AM PST for Inyo County, California. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 9:55 AM PST (17:55 UTC)
- Expired
- Feb 22, 2022, 3:26 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS75 KVEF 211755 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 955 AM PST Mon Feb 21 2022 CAZ519-220400- /O.UPG.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/ /O.NEW.KVEF.HW.W.0001.220221T1755Z-220222T0400Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 955 AM PST Mon Feb 21 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 80 mph. * WHERE...Eastern Sierra Slopes mostly above 4000 ft. * WHEN...Until 8 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles traveling along HWY 395 close to 4000ft. * ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern Sierra around 4000ft have gusted over 70 mph so far this morning and this is likely to continue through the afternoon hours. Occasionally, these gusts may lower to parts of HWY 395, becoming a significant hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ526-NVZ016-017-020-220400- /O.EXA.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/ Cadiz Basin-Northeast Clark County- Western Clark and Southern Nye County-Las Vegas Valley- Including Vidal Junction, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, and Boulder City 955 AM PST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Nevada, Northeast Clark County, Western Clark and Southern Nye County and Las Vegas Valley. In California, Cadiz Basin. * WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...For the Las Vegas Valley, highest wind gusts are expected west of Interstate 15, specifically the Mountains Edge, Southern Highlands, and Summerlin areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-CAZ520-524-525-NVZ022-220400- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/ Northwest Plateau-Northwest Deserts-Owens Valley- Eastern Mojave Desert-Morongo Basin-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Primm, Searchlight, and Cal-Nev-Ari 955 AM PST Mon Feb 21 2022 /1055 AM MST Mon Feb 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In California, Eastern Mojave Desert and Morongo Basin. In Nevada, Southern Clark County. * WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-220400- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 955 AM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 9 AM Monday to 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Dust prone areas near Barstow and along Interstate 15 near Baker could see periods of blowing dust reducing driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-220400- /O.CON.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 955 AM PST Mon Feb 21 2022 /1055 AM MST Mon Feb 21 2022/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From 9 AM PST /10 AM MST/ this morning to 8 PM PST /9 PM MST/ this evening. * IMPACTS...Strong winds and dangerous wave activity on area lakes will create hazardous boating conditions for Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Waves up to 3 feet will be possible today for Lakes Mead and Mohave through the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
786 WWUS75 KVEF 212329 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 329 PM PST Mon Feb 21 2022 CAZ519-221200- /O.EXT.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 329 PM PST Mon Feb 21 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Sierra Slopes mostly above 4000 ft. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles traveling along HWY 395 close to 4000ft. * ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern Sierra around 4000ft have gusted over 70 mph so far today and this will continue to be possible through early tomorrow morning. Occasionally, these gusts may lower to parts of HWY 395, becoming a significant hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ001-003-CAZ520-524>526-NVZ016-017-020-022-220400- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/ Northwest Plateau-Northwest Deserts-Owens Valley- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 329 PM PST Mon Feb 21 2022 /429 PM MST Mon Feb 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...Winds of 20 to 30 mph with gusts up to 50 mph possible. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In California, Eastern Mojave Desert, Owens Valley and Morongo Basin. In Nevada, Southern Clark County. * WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Monday. * IMPACTS...Gusty winds will continue to result in blowing dust, hazardous travel, and some power outages through this evening. * ADDITIONAL DETAILS...These high winds have resulted in several instances of reduced driving visibility and some major traffic accidents in parts of Arizona and southern Nevada. All travelers need to use extreme caution when encountering lowered visibility due to dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-221200- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 329 PM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 9 AM Monday to 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Dust prone areas near Barstow and along Interstate 15 near Baker will likely continue to see periods of blowing dust reducing driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-220400- /O.CON.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 329 PM PST Mon Feb 21 2022 /429 PM MST Mon Feb 21 2022/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From 9 AM PST /10 AM MST/ this morning to 8 PM PST /9 PM MST/ this evening. * IMPACTS...Strong winds and dangerous wave activity on area lakes will create hazardous boating conditions for Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Waves up to 3 feet will be possible today for Lakes Mead and Mohave through the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
704 WWUS75 KVEF 220340 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 740 PM PST Mon Feb 21 2022 AZZ001-003-CAZ520-524>526-NVZ016-017-020-022-220445- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-220222T0400Z/ Northwest Plateau-Northwest Deserts-Owens Valley- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 740 PM PST Mon Feb 21 2022 /840 PM MST Mon Feb 21 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS EVENING... Strong and gusty winds have started to diminish across much of the southern Great Basin and Mojave Desert this evening. The wind advisory will be allowed to expire. $$ AZZ036-NVZ021-220445- /O.EXP.KVEF.LW.Y.0007.000000T0000Z-220222T0400Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 740 PM PST Mon Feb 21 2022 /840 PM MST Mon Feb 21 2022/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS EVENING... Strong and gusty winds across the Lake Mead National Recreation Area have started to diminish. The wind advisory will be allowed to expire. $$ CAZ519-221200- /O.CON.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 740 PM PST Mon Feb 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Sierra Slopes mostly above 4000 feet. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles traveling along Highway 395 close to 4000 feet. * ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern Sierra around 4000 feet have gusted over 70 mph so far today and this will continue to be possible through early tomorrow morning. Occasionally, these gusts may lower to parts of Highway 395, becoming a significant hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ523-221545- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 740 PM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 9 AM Monday to 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Dust prone areas near Barstow and along Interstate 15 near Baker will likely continue to see periods of blowing dust reducing driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
109 WWUS75 KVEF 220417 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 817 PM PST Mon Feb 21 2022 CAZ519-221200- /O.CON.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 817 PM PST Mon Feb 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Eastern Sierra Slopes mostly above 4000 feet. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are likely. Travel will be difficult, especially for high profile vehicles traveling along Highway 395 close to 4000 feet. * ADDITIONAL DETAILS...Wind gusts at RAWS sites in the Eastern Sierra around 4000 feet have gusted over 70 mph so far today and this will continue to be possible through early tomorrow morning. Occasionally, these gusts may lower to parts of Highway 395, becoming a significant hazard for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ036-CAZ524-525-NVZ016-017-019>022-221700- /O.EXB.KVEF.WI.Y.0005.220222T1700Z-220223T0400Z/ Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Northeast Clark County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 817 PM PST Mon Feb 21 2022 /917 PM MST Mon Feb 21 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 8 PM PST /9 PM MST/ TUESDAY... * WHAT...Southwest winds 20 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Portions of southeast California, southern Nevada and Lake Mead National Recreation Area. * WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Dust prone areas along I-15 between Baker and Las Vegas, Highway 95 southwest of Boulder City and the Pahrump Valley will likely see periods of blowing dust reducing driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-221700- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 817 PM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Dust prone areas near Barstow will likely continue to see periods of blowing dust reducing driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
773 WWUS75 KVEF 221126 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 326 AM PST Tue Feb 22 2022 CAZ519-222330- /O.CAN.KVEF.HW.W.0001.000000T0000Z-220222T1200Z/ /O.EXA.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 326 AM PST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...This advisory replaces the warning that was set to expire at 4 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-222330- /O.EXA.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 326 AM PST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Owens Valley. * WHEN...Until 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. * ADDITIONAL DETAILS...Occasional surges of gusty west winds could reach Highway 395 at times creating hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-222330- /O.CON.KVEF.WI.Y.0005.000000T0000Z-220223T0400Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 326 AM PST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 8 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-CAZ524-525-NVZ016-017-019>022-222330- /O.CON.KVEF.WI.Y.0005.220222T1700Z-220223T0400Z/ Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Northeast Clark County- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 326 AM PST Tue Feb 22 2022 /426 AM MST Tue Feb 22 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 8 PM PST /9 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Portions of southeast California, southern Nevada and Lake Mead National Recreation Area. * WHEN...From 9 AM PST /10 AM MST/ to 8 PM PST /9 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Periods of blowing dust may also occur resulting in lowered driving visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Feb 21, 2:05 AM PST, 7 hours 50 minutes earlier.
Area forecast discussion, Feb 21, 2:05 AM PST, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 205 AM PST Mon Feb 21 2022 .SYNOPSIS...Cooler, unsettled weather can be expected for much of the week as low pressure over Canada drops into the western states. Gusty winds in the Sierra will spread across the Mojave Desert today. Rain and low elevation snow will be possible Tuesday into Wednesday, with the best snow chances being across Mohave and Lincoln counties. && .SHORT TERM...through Wednesday night. Early morning satellite loop clearly showed the cold trough which will drive our weather for the next few days approaching from the north. There are lots of hazards to cover in the short term, so will take it day by day. Today: Winds in the eastern Sierra slopes have been unimpressive thus far, but should ramp up before sunrise. Mid level water vapor imagery showed a small area of descending motion in the lee of the mountains that should help mix the winds down to the surface. There is still some question regarding how far the winds might penetrate down the slopes and eastward into the Owens Valley, but the risk is there, so the Wind Advisory will remain in place. As the belt of stronger mid level winds progresses south later this morning, surface winds will respond across the Mojave Desert, and the Wind Advisories look good there as well. The strongest winds will be in the Barstow area, and could flirt with High Wind Warning criteria this afternoon and early evening. The winds will also persist longest there (through Tuesday), and have opted to stick with the Wind Advisory rather than have a Warning for a few hours this afternoon followed by an Advisory tonight and Tuesday. Also added a Lake Wind Advisory for the Lake Mead NRA, as wave model output keeps creeping up with each successive run, and now shows waves over two feet high in portions of Boulder Basin, Virgin Basin, and Lake Mohave. As the second shortwave trough digs into the longwave trough and sharpens/deepens it on Tuesday, precip chances will overspread our area from north to south Tuesday afternoon and Tuesday night. Chilly temperatures will already be in place, with even colder air pouring in Tuesday night. Snow levels will already be down to the valley floors in Lincoln County as the precip chances move in on Tuesday, and will crash down to 2500 to 3000 feet in Mohave County Wednesday morning as the best chances for precip arrive. With that in mind, hoisted a Winter Storm Watch for areas above 3000 feet in Lincoln and Mohave counties from Tuesday morning through Wednesday morning. Forecast snow amounts in Mohave County have been fairly steady for a couple of days at around one inch in Kingman, up to six inches on Interstate 40 near the Yavapai County line, and around seven inches in Colorado City. Amounts in Lincoln County have been slowly trending up, and are now up to four to seven inches along Highway 93 from Caliente north, with a foot or more on the highest mountain peaks. There will also be a chance of flurries/very light snow on the desert floors as low as the Las Vegas Valley Tuesday night and Wednesday. While not as impactful as the totals expected in the Winter Storm Watch area, it will generate quite a bit of excitement if it occurs. By sunset Wednesday, the main trough axis is forecast to be exiting stage right and taking the precip chances with it. .LONG TERM...Thursday through Sunday. Much calmer weather expected for the extended period as the broad trough across West slides eastward and high pressure rebuilds through the weekend. Thursday will start off cool however with a crisp Canadian airmass entrenched across Great Basin. Hard freezes will be a possibility for parts of Mohave County Thursday morning, especially with the likelihood of snow cover across the middle and higher elevations. Additionally, low temperatures near or below freezing are probable across much of the Mojave Desert including Las Vegas. Overnight wind trends will ultimately play a large role in just how cool the morning lows get. Thereafter, a gradual moderating trend is expected Friday through the weekend as a high pressure ridge builds back across the West. Temperatures will trend closer to seasonal normal by Sunday, but still likely hover a couple degrees on the cool side of average. && .AVIATION...For Harry Reid...Minor to moderate impacts possible through the next 30 hours for Harry Reid. South-southwest winds generally 10-15kts gusting to around 20kts overnight. Wind and gust speeds are expected to increase by mid to late morning from the southwest and gradually become more westerly. Gusts will likely exceed 30 kts, especially during the afternoon hours before gusts drop off in the evening and winds become lighter by midnight. Dense cloud cover with CIGS AOA 15kft through daybreak then skies will clear. For the rest of southern Nevada, northwest Arizona and southeast California...Initially light winds across the region this afternoon will increase in the afternoon out of the southwest for most terminals. Previous concerns of downslope winds reaching KBIH are less likely with no guidance showing this occurring. Gusty southwest winds will continue overnight into early the early morning hours at TAF sites with the exception of north winds at KBIH and lighter south-southeast winds at KIFP and KEED. By mid-late morning, southwest winds will increase at all TAF sites (except KBIH) and continue through the afternoon, with the strongest winds expected at KDAG. Dense mid-high clouds are expected to clear out at KBIH before sunrise this morning and by 9 am at all other TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:01 PM PST | Winter Weather Advisory | VEF | San Bernardino | 50 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.